• question-icon

    What causes fever, nausea and vomiting after taking Mifepristone?

default
Posted on Fri, 18 Aug 2017 in Women's Health
Question: I took mifepristone yesterday and I'm feeling very Hungary after eating also I m feeling Hungary what should I do?
doctor
Answered by Dr. Shuba Hariprasad 29 minutes later
Brief Answer:
Clarifications requested

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.
Would you clarify a few things for me please?

*why are you taking mifepristone?
*do you have any other medical issues or take any medications?
*is this feeling of hunger something recent? After starting medication?
*any other symptoms like running fever, abdomen pain, nausea, vomiting, loose stools, heart burn?
*were you ill recently?

Please get back to me with the above requested information so that I may help you better.
Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shuba Hariprasad 26 minutes later
I got pregnant for which I took mifepristone first and after medication I m feeling too Hungary even after having something I m not feeling full....No after this I have not take any other medication no vomiting had occurred
doctor
Answered by Dr. Shuba Hariprasad 19 minutes later
Brief Answer:
Gastritis

Detailed Answer:
Hello,
Thank you for the follow up and clarifications.

*when was your last period (start date)?
*are you taking these medications after being advised by your doctor? Or by yourself?

Your symptoms is probably a side effect of the medication that can cause gastritis. This can result in the feeling of constant hunger.

-drink plenty of water throughout the day.
-take the medication after a meal.
-eat frequent but smaller meals.
-have a cup of cool (not cold) milk twice a day.
- avoid spicy, oily, sour and fried foods till you feel better.
-have sprouts, nuts. Chew food thoroughly
If these don't help:
-take pantoprazole 40 mg once a day at best time for 3 days. This should relieve your symptoms. (you may need to see a doctor for this)


If you are taking mifepristone without medical supervision, I strongly recommend that you consult your OBGYN. A medical termination of pregnancy can lead to bleeding complications and needs to be done under sound medical guidance.

If you have heavy bleeding, feel giddy, have chest discomfort or breathing difficulty, sever abdominal pain, please go the emergency.

Hope I've answered your query and that you feel better soon.
The hunger feeling is most likely related to gastritis. Please try my suggestions and let me know if there is anything else I can help you with.

Warm regards,
Dr. Shuba Hariprasad

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Shuba Hariprasad 3 days later
after taking abortion pill waited also but after this blood did come one day and stopped but early in the morning little clot came but now I don't know what it is my panty is wet but Little bit blood if I m using pad also then nothing is the but I keep on feeling like period coming but in actual no period is there
doctor
Answered by Dr. Shuba Hariprasad 3 hours later
Brief Answer:
Please see an OBGYN right away

Detailed Answer:
Hello,
Thank you for the follow up.

I believe that the pill did not work completely. When using pills to terminate a pregnancy a combination of 2 medications - mifepristone & misoprostol is used at a certain frequency to bring about bleeding and evacuating a pregnancy.

This works is a majority of cases but sometimes needs a manual evacuation by an OBGYN.

*how many weeks into the pregnancy were you when you took the pill?

I believe that your pregnancy could still be ongoing or it is an incomplete termination.

I recommend :
-consult your OBGYN immediately to check for the status of your pregnancy
-a pelvic ultrasound.
-blood tests (hemoglobin levels, serial beta hcg levels- this is to check if the pregnancy is continuing or not).
-dilatation and curettage, if medical abortion is no longer advisable.

Please see your OBGYN right away.
Hope this helps. Please let me know if there is anything else I can help you with.

Hope you recover soon. Please use a contraceptive to avoid future unwanted pregnancy.
Wish you good health.
Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Shuba Hariprasad 3 days later
hi..after taking abortion pill bleeding started late and 3 it came heavily then it stopped again can I do pregnancy test now ....and can I take abortion pill again if it did not worked ...moreover one doctor had adviced me to take methergine
doctor
Answered by Dr. Shuba Hariprasad 2 hours later
Brief Answer:
Please do an ultrasound of the pelvis

Detailed Answer:
Hello,
Thank you for the follow up.

A pregnancy test will mostly be positive for a couple of weeks even after pregnancy ends.
So it is unlikely to give you any useful information.

Methergine is given if you have excessive bleeding and under medical supervision

The more important issue is to check of the uterus is empty and no residual tissue of the pregnancy is left behind.

Do not take any additional medications without knowing the status of the pregnancy.
I strongly recommend :
-a pelvic ultrasound to check for any retained products and persistent blood supply.
-an OBGYN opinion.

If there is no persistent blood supply and no retention of products, then no need for anything.

If there is no persistent blood supply and some products are remaining, you can wait for 2 weeks since the time of bleeding to see if it will evacuate itself.

If both are present, then your pregnancy could be ongoing and you will need either further medication or a dilation and curettage to clear the products.

Please do not delay and check with your doctor immediately.
Do not take medication without consulting, after taking a scan.

I know how anxious and confused you must be feeling. I am sure you dont want to have any procedures and want this to be over with as son as possible.
I've advised you the safest way to deal with this.
Please consider my recommendations. You might not need any further treatment at all especially if bleeding has stopped and you bled heavily earlier.

Hope this helps. Please let me know if there is anything else I can help you with.

Wish you good health.

Regards,
Dr Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1087 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gastritis

doctor1 MD

I HAD ALWAYS VOMITING TENDENCY. GONE THROUGH ALL TEST. USG (FATTY LIVER), ENDOSCOPY (REFLUX GASTRITIS), LFT (OK), LIPID PROFILE (OK), TC, DC, ECR,...

doctor1 MD

My 32 years old married female relative is taking Rekool 20 for the last 18 months continuously for her Gastritis problem. The medicine use keeps...

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

Get personalised answers from verified doctor in minutes across 80+ specialties

150 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shuba Hariprasad
  • Q - What causes severe kidney pain with a history of kidney stones?

  • Q - What causes weakness, fatigue, burping, nausea and concentration problems?

  • Q - How do Probiotics help in treating acne?

  • Q - Suggest remedies for a bruise on chin post an injury

  • Q - Does prolonged intake of Nexium result in memory loss and alzheimers?

  • Q - What causes blurry vision, low BP, constant headache and chest pain?

  • Q - Suggest treatment for swelling through out body in a heart patient

  • Q - Does intake of Zincovit help in curing yawing, lethargy and memory issues?

  • Q - Suggest remedy for reddish scaly lesions on face

  • Q - What causes lower abdominal pain, frequent urination and bladder leakage?

backtotop2